Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Suffer from sexual anhedonia. On trt and levels are high. Can it be due to pudendal nerve damage?

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 8344 Questions
Suffer from sexual anhedonia last ten years. On trt and levels are high now but not solved the problem. Understand this can also be a result of pudendal nerve damage. Is there any cure for this condition
Posted Tue, 25 Jun 2013 in Men's Health
Answered by Dr. P. T. Patil 5 hours later
Thanks for your query.Based on the facts that you have posted it appears that you have sexual anhedonia since last 10 years.
I shall be happy if you can post few more details to help me in making comments on your problem.
1) Do you have any Psychological problem ?
2) Are you taking any medications or anti depressants.?
3) Are there any issues with your wife ?

In majority of cases of Sexual Anhedonia the root cause of the problem is Psychological and due to anxiety.Major factor in not getting pleasure of sex is due to decrease in chemical called Dopamine by the brain which is responsible for sensation of pleasure of sex.

The approach toward this issue is to deal with it on two fronts.
1) one has to accept the reality and modify the level of sexual satisfaction .
Practising yoga regularly for one hour helps in building up mental status of a individual.and self esteem.
2)Physiological approach is to try medicines that will increase level of Dopamine in blood such as Sildenafil,and alpha 2 blockers(Yohembine)

Guidance and help of a specialist in sexual medicine will be of much help.

Your problem is not due to damage of the Pudendal nerve as you suspect it to be.

Hope I have answered your query.
Please feel free to ask if you have any more questions I shall be happy to help you.
Thanks with Regards.
Above answer was peer-reviewed by
Follow-up: Suffer from sexual anhedonia. On trt and levels are high. Can it be due to pudendal nerve damage? 8 hours later
Thanks for your reply.

- I have a history of anxiety and mild depression/dysthymia for many years. Have been using SSRIs for th last 7 years. This did help but also worsened the sexual problems. However stopped SSRI's around six months back and switched to Agoviz (agomelatine) a new anti depressant which has been very effective. Understand this medicine works differently compared to SSRIs and also releases dopamine.
- However note that the reduction of orgasm intensity started before starting the SSRIs and got worse I presume with the anti depressant.
- Also have a slightly enlarged prostate. I feel the prostate enlargement and orgasm issue started around the same time as also felt constriction whilst passing urine starting at the same time. Subsequently have had scan and recent one shows mild enlargement. PSA is normal.
- Started testosterone replacement therapy a year and a half back (under supervision of endochrinologist) as levels were low (231). Last two tests after trt show good high levels (>500)
- Both trt and agoviz helped orgasm slightly. But by and large orgasm is still without much sensation
- No issues with wife. Dont believe the problem is psychological as it started one fine day
- Always believed that I have low dopamine levels. That probably explains the general apathy/anxiety/anhedonia/occasional brain fog/confusion and slight problems with speech at times...and why agoviz has helped with mood and other problems somewhat. Anxiety is not a problem anymore
- Also note that I dont have a problem with arousal and desire or erection. Its only with the sensation at orgasm
- You have suggested yohimbine. Read on the net that this can help. Is this available in India and what should the dosage be? Also you have suggested sidenafil. Have tried tadalafil but did not help much.
- See that you are based in Bangalore. I too live in bangalore so maybe I can come and see you. You have also suggsted seeing an expert in sexual medicine. Can you recommend someone in bangalore.....
Look forward to hearing from you and thanks for your help

Answered by Dr. P. T. Patil 4 hours later
Thanks for follow up.
Your problem is really challenging and difficult to treat as we come across such cases very rarely.
Dr XXXXXXX in Manipal Hospital and XXXXXXX Sexology clinic in Rajajinagar deals with such sexual problems routinely.
I would suggest you to consult him for further advice.
Thanks and Regards.
Above answer was peer-reviewed by
Follow-up: Suffer from sexual anhedonia. On trt and levels are high. Can it be due to pudendal nerve damage? 14 minutes later
Is there any specialist on this portal that this can be refered to
Answered by Dr. P. T. Patil 13 minutes later
Thanks for writing again.
You can find out the name of consultant on this portal Dr XXXXXXX who deals with such issues You can direct your query to him.
If you want to consult any consultant in Bangalore I would suggest you to communicate with Dr XXXXXXX in Manipal hospital.
Thanks and Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor